Texas, 2004

Hail in Texas, June 15, 2004

June 15, 2004 · NWS LUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$50,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 15, 2:38 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 15, 2:38 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT TUE JUN 15 2004

.SHORT TERM...
CAP BECOMING BREACHED ALONG DRY LINE WITH STRONGEST ACTIVITY AT
OUTFLOW INTERSECTION NEAR TCC. CANNOT ELIMINATE ACTIVITY SPREADING
EAST WITH OUTFLOWS INTO WESTERN ZONES DURING THE EVENING. TRIMMED
ISOLATED THUNDERSTORM AREA BACK TO THE WEST...BUT MAINTAINED ALONG
AND JUST EAST OF STATE LINE THIS EVENING. MID LEVEL FLOW SUGGESTS
SUSTAINED ACTIVITY MAY MOVE MORE TO THE EAST OR SOUTHEAST LATER
TONIGHT SO ADDED LOW MENTION OF THUNDERSTORMS AS WELL TO NORTHEAST
ZONES BY MIDNIGHT. STORMS INITIALLY HIGH BASED SUPPORTING STRONG
WINDS AS PRIMARY SIGNIFICANT ELEMENT...BUT DOES NOT SEEM HIGH ENOUGH
RISK OF SEVERE TO INCLUDE MENTION IN GRIDS AT THIS TIME.

BASIC PATTERN SHOULD REMAIN OVERNIGHT WITH EAST TEXAS LOW GRADUALLY
WEAKENING AND LIFTING NORTH-NORTHEAST AND SUBSIDENT REGION OVER
ROLLING PLAINS WEAKENING BY EARLY WEDNESDAY. A BIT MORE SOUTHWEST
COMPONENT EXPECTED ON WEDNESDAY WITH SURFACE PRESSURE FALLS SHIFTING
TO EASTERN COLORADO SUPPORTING MORE SOUTHERLY LOW LEVEL FLOW DURING
THE DAY...A BIT GUSTY AT TIMES. DO NOT SEE VERY MUCH LOW LEVEL
WESTERLY COMPONENT...HOWEVER...SO DRY LINE MOVEMENT APPEARS WILL BE
NOT MUCH DURING THE DAY AT LEAST AND LATEST MODEL RUNS SEEM TO HAVE
CONFIRMED THIS. MIXING WILL DROP DEWPOINTS SOME MIDDLE OF THE DAY...
BUT NOT AS MUCH AS WITH DRY LINE PASSAGE. ALTHOUGH RIDGING
SUPPRESSING TO THE SOUTH...AIRMASS WILL REMAIN WARM IN ADVANCE OF
POTENTIAL FRONTAL PASSAGE BY EARLY THURSDAY. INCREASED TEMPERATURES
BACK ON WEDNESDAY FOR THOSE AREAS THAT WERE SOMEWHAT COOLER TODAY
BEHIND THE OUTFLOW...AND MAINTAINED LOW THUNDERSTORM CHANCES MAINLY
EASTERN ZONES WEDNESDAY AFTERNOON WITH APPROACH OF FRONT.  MCQUEEN

.LONG TERM...
12Z ETA DEPICTING FAIRLY STRONG FRONT MOVING INTO THE PANHANDLES
LATE WED. THR FRONT IS FCST TO ADVANCE INTO THE SPLNS AFTER MIDN
THU...BUT OUTFLOW FROM ONGOING CONVECTION NORTH OF THE FRONT MAY
PUSH INTO THE AREA EARLIER. KEPT SLGT CHC GOING WED EVE WITH DRYLINE
BISECTING AREA AND WEAK WAVE MOVING THRU THE PLAINS. FOR
THU...EXPECTING FRONT TO CONTINUE PUSHING SW WITH COOLER...NE SFC
FLOW DURING ACROSS OUR AREA THE DAY.

MEANWHILE...UPR RIDGE FCST TO WEAKEN ONLY SLIGHTLY AS UPR LOW
CURRENTLY OVER THE DESERT SW OPENS UP AND MOVES ACROSS THE AREA ON
THU WITH A COUPLE OF WEAK RIPPLES NOTED BEHIND IT. STORMS SHOULD
DEVELOP ALONG THE NM ROCKIES ON THU...AND SW FLOW WILL BE STRONGER
WITH EJECTING TROF BUT MID-LVL TEMPS WILL REMAIN WARM AND CAP WILL
BE DIFFICULT TO OVERCOME. IF FONT STILL LIES IN OUR SRN COUNTIES
DURING THE DAY THEY MAY SEE THE BEST CHC FOR STORM DEVELPMNT...
OTHERWISE WE MAY HAVE TO RELY ON STORMS MOVING INTO THE AREA FROM
NM. LITTLE CHANGE INDICATED IN THERMAL RIDGE STRENGTH THRU THE
WEEKEND. HAVE MAINTAINED LOW POPS OVER THE NORTH-NORTHEAST CWA THRU
SUN MORN. THE WEAK SHTWVS MOVING THROUGH THE WSW/NEARLY ZONAL FLOW
AROUND THE PERIPHERY OF RIDGE MAY BE ENOUGH TO INITIATE
STORMS...MAINLY IN THE PANHANDLES...SOME OF WHICH MAY MOVE INTO OUR
NORTHERN COUNTIES.

IT IS LOOKING LESS LIKELY THAT A COLD FRONT WILL IMPACT THE SPLNS
EARLY IN THE WEEKEND AS GFS/EC/UK HAVE TRENDED MORE TOWARD ZONAL
FLOW WITH LITTLE ENERGY ACROSS THE WESTERN CONUS. UPR RIDGE DOES
FLATTEN SLIGHTLY SO SLIGHTLY LOWER TEMPS EVEN WITHOUT FROPA ARE
REASONABLE. INHERITED LOWER 90S LOOK GOOD BUT DID BUMP UP TEMPS
SLIGHTLY FOR SAT. CDFNT MAY APPROACH SOMETIME FROM SUN NITE INTO TUE
AS UPR-FLOW TURNS A BIT MORE NORTHWESTERLY. LATER SHIFTS MAY WANT TO
INTRODUCE POPS FOR THIS PERIOD IF THIS TREND HOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       63  94  60  89 /  20  10  20  20
TULIA        66  94  64  88 /  20  20  20  20
PLAINVIEW    66  95  65  89 /  20  20  20  20
LEVELLAND    66 101  65  93 /  20  10  20  20
LUBBOCK      68  99  67  91 /  10  20  20  20
BROWNFIELD   68 102  67  96 /  10  10  10  20
CHILDRESS    70  94  71  88 /  20  20  20  20
SPUR         70  99  71  93 /  10  20  20  20
ASPERMONT    72  99  73  94 /  10  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/33
Hazardous weather outlook, Jun 15, 5:00 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT TUE JUN 15 2004

TXZ021>044-161100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07/02

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Parmer

When
June 15, 4:43 PM CST
Where
Parmer County, Farwell
Measured
1 in hail
Crop damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
34.383, -103.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406826.